Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 5, NWS Northern Indiana

January 25, 2016

NWS Northern Indiana issued this small craft advisory at Jan 25, 2016, 4:06 AM EST. It took effect at Jan 25, 2016, 10:00 PM EST. It was in force for 31 hr.

The area

The counties it named.

The facts

Issued
Jan 25, 2016, 4:06 AM EST (09:06 UTC)
In effect from
Jan 25, 2016, 10:00 PM EST
Expired
Jan 27, 2016, 4:51 AM EST
In force
31 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

191 
WHUS73 KIWX 250906
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 AM EST MON JAN 25 2016

LMZ043-046-251715-
/O.NEW.KIWX.SC.Y.0005.160126T0300Z-160127T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
406 AM EST MON JAN 25 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS TONIGHT WITH GUSTS TO 30
  KNOTS...VEERING WEST ON TUESDAY AND NORTHWEST BY TUESDAY NIGHT.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
962 
WHUS73 KIWX 251549
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 AM EST MON JAN 25 2016

LMZ043-046-260000-
/O.CON.KIWX.SC.Y.0005.160126T0300Z-160127T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1049 AM EST MON JAN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST WEDNESDAY. 

* WINDS: SOUTHWEST 15 TO 25 KNOTS TONIGHT WITH GUSTS TO 30 
  KNOTS...VEERING WEST ON TUESDAY AND NORTHWEST BY TUESDAY 
  NIGHT. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
349 
WHUS73 KIWX 252058
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
358 PM EST MON JAN 25 2016

LMZ043-046-260500-
/O.CON.KIWX.SC.Y.0005.160126T0300Z-160127T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
358 PM EST MON JAN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST WEDNESDAY. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS...VEERING WEST ON TUESDAY. WEST
  WINDS GRADUALLY DIMINISHING TO 10 TO 15 KNOTS BY WEDNESDAY
  MORNING.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
859 
WHUS73 KIWX 260315
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EST MON JAN 25 2016

LMZ043-046-261115-
/O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1015 PM EST MON JAN 25 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS: SOUTHWEST 20 TO 30 KNOTS...VEERING WEST ON TUESDAY. 
  WEST WINDS GRADUALLY DIMINISHING TO 10 TO 15 KNOTS BY 
  WEDNESDAY MORNING. 

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
866 
WHUS73 KIWX 260933
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
433 AM EST TUE JAN 26 2016

LMZ043-046-261745-
/O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
433 AM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS. A FEW GUSTS
  TO 35 KNOT GALES POSSIBLE EARLY THIS MORNING.

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
995 
WHUS73 KIWX 261531
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1031 AM EST TUE JAN 26 2016

LMZ043-046-262345-
/O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1031 AM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS: WEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.  

* WAVES: 3 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
639 
WHUS73 KIWX 262053
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EST TUE JAN 26 2016

LMZ043-046-270500-
/O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
353 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS: WEST 10 TO 25 KNOTS EASING TO 10 TO 15 KNOTS WEDNESDAY
  MORNING. 

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
162 
WHUS73 KIWX 270307
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1007 PM EST TUE JAN 26 2016

LMZ043-046-271115-
/O.CON.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1007 PM EST TUE JAN 26 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
WEDNESDAY. 

* WINDS: WEST 10 TO 20 KNOTS EASING TO 10 TO 15 KNOTS WEDNESDAY
  MORNING.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
959 
WHUS73 KIWX 270951
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
451 AM EST WED JAN 27 2016

LMZ043-046-271800-
/O.CAN.KIWX.SC.Y.0005.000000T0000Z-160127T1500Z/
/O.NEW.KIWX.SC.Y.0006.160127T2100Z-160129T0900Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
451 AM EST WED JAN 27 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EST FRIDAY.

* WINDS: SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS TONIGHT.
  VEERING WEST 10 TO 20 KNOTS ON THURSDAY AND NORTHWEST BY
  THURSDAY NIGHT.

* WAVES: 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 25, 3:24 AM EST, 42 minutes earlier.

Area forecast discussion, Jan 25, 3:24 AM EST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
324 AM EST MON JAN 25 2016...CORRECTED TEXT

.SYNOPSIS...
ISSUED AT 323 AM EST MON JAN 25 2016

LOW PRESSURE WILL TRACK FROM SOUTHWEST KANSAS INTO THE WESTERN
GREAT LAKES BY LATE THIS EVENING. SCATTERED RAIN SHOWERS WILL
MOVE INTO THE AREA THIS EVENING AHEAD OF THIS SYSTEM. HIGHS THIS
AFTERNOON WILL REACH INTO THE UPPER 30S TO LOWER 40S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 323 AM EST MON JAN 25 2016

UPSTREAM SW TROUGH AND ATTENDANT SFC LOW OVR KS WILL
LIFT NE INTO NRN LWR MI BY THE END OF THIS PD. WARM SECTOR AHD OF
THIS FTR WILL MIX/EXPAND NWD TDA AND W/INCREASING MIXING/PARTIAL
INSOLATION ERLY ON...MOST PLACES XPCD TO BROACH 40. RTN MSTR PLUME
HWVR REMAINS VRY LIMITED AND NO DOUBT REFLECTED IN GENERAL MINUSCULE
QPF SOLUTIONS FOR -RA EVENING AS LL CAA DOES NOT WRAP IN UNTIL LATE.

&&

.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 321 AM EST MON JAN 25 2016

SCT LAKE ENHANCED SNOW SHOWERS EXPECTED ON TUESDAY IN MOIST CYCLONIC
FLOW BEHIND EXITING SURFACE LOW AND AHEAD OF SECONDARY VORT MAX
DIVING SOUTHEAST TUESDAY EVENING. CAA BEHIND INITIAL FRONTAL PASSAGE
IS MODEST AT BEST AND SURFACE WINDS REMAIN ALMOST DUE WESTERLY FOR
MOST OF THE DAY. LATEST 00Z HI-RES ARW...WITH SOME SUPPORT FROM 12KM
NAM...SHOWS ALMOST NO PRECIP IN INDIANA/OHIO DURING THE DAY. SCALED
BACK POPS A BIT BUT THINK THERE WILL BE SOME SPORADIC SNOW SHOWERS
SO LEFT IN SOME LOW CHANCES AND FLURRY MENTIONS. BEST CHANCES FOR
ACCUMULATION WILL BE IN BERRIEN AND CASS (MI) WITH A HALF INCH OR SO
POSSIBLE DURING THE DAY. ANY ACCUMULATION SOUTH OF THE TOLL ROAD
WILL BE VERY DIFFICULT GIVEN LACK OF GOOD FORCING AND MARGINAL
SURFACE TEMPS.

SECOND SHORTWAVE DIVES SOUTH TUESDAY EVENING WITH SOME BETTER CAA
FOR TUESDAY NIGHT. SHOULD SEE A LITTLE BETTER LAKE RESPONSE AS
INSTABILITY BUILDS AND WINDS VEER. THERE IS ALSO A BRIEF PERIOD
WHERE DGZ IS SATURATED AND CONVECTIVE DEPTHS EXCEED 5 KFT.
STILL...ANY SNOWFALL AMOUNTS WILL BE FAIRLY LIGHT. 850MB TEMPS ONLY
DROP TO AROUND -13C AND 0-2KM THETA-E LAPSE RATES ARE ONLY +1-2
C/KM. WIND DIRECTION IS ROUGHLY 290-310 AND TIME WINDOW FOR
ACCUMULATION WILL BE RELATIVELY SHORT WITH SUBSIDENCE
INCREASING/INVERSION LOWERING AND WINDS BACKING BY LATE WED MORNING.
1-2" EXPECTED BUT A FEW PLACES MAY SEE UP TO 3 IF AN ORGANIZED/MORE
DOMINANT BAND DEVELOPS. AGAIN...BEST CHANCES WILL BE IN MICHIGAN BUT
MAY EXTEND INTO FAR NORTHERN ROW OF INDIANA COUNTIES. SNOW WILL END
BY WED AFTERNOON.

PERTURBED W/NW FLOW THEN SETS UP FOR THE END OF THE WEEK AND INTO
THE WEEKEND. SEVERAL WEAK SHORTWAVES WILL PASS THROUGH THE REGION
DURING THIS TIME. MODELS CONTINUE TO STRUGGLE WITH EXACT
TIMING/TRACK/PLACEMENT OF THESE SUBTLE FEATURES AND CONFIDENCE IN
POP FORECAST IS LOW. THERE WILL BE SOME LOW CHANCES FOR LIGHT PRECIP
BUT DIFFICULT TO PREDICT THIS FAR OUT. CAN SAY WITH MORE CERTAINTY
THAT TEMPS WILL BE MILD AND ANY PRECIP THAT DOES OCCUR COULD
POTENTIALLY BE JUST PLAIN RAIN.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1231 AM EST MON JAN 25 2016

LOW PRES OVR SRN KS WILL LIFT NEWD INTO ERN WI THIS PD.
LL MSTR RTN INADV OF THIS SYS REMAINS EXCEEDINGLY POOR AS DENOTED IN
TREMENDOUS TD DEPRESSIONS SEEN IN 00Z RAOBS ACRS THE SRN PLAINS.
THUS REMAIN SKEPTICAL W/PROGGED LIFR/IFR DVLPMNT TWD THIS EVENING
WITHIN WARM SECTOR. NONETHELESS WILL ATTEMPT SOME SENSE OF
CONTINUITY W/PRIOR FCST YET DELAY POTENTIAL TO MID EVENING
COMMENSURATE W/APCH OF CDFNTL ZONE AND OVERLAP OF BEST MSTR FLUX.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...AGD
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.